Show simple item record

contributor authorBen R. Hodges
contributor authorJörg Imberger
date accessioned2017-05-08T20:43:58Z
date available2017-05-08T20:43:58Z
date copyrightNovember 2001
date issued2001
identifier other%28asce%290733-9429%282001%29127%3A11%28949%29.pdf
identifier urihttp://yetl.yabesh.ir/yetl/handle/yetl/25126
description abstractThree-dimensional finite-difference or finite-volume models of sinuous open channels (e.g., narrow rivers, estuaries, and reservoirs) generally require boundary-fitted grids and curvilinear flow solution. Cartesian models with square grid cells are simpler to apply, but require a larger number of cells, as the cell size is determined by cross-stream resolution. This paper presents a simplified curvilinear approach suitable for systems where the along-stream length scale is larger than the cross-stream scale. The curvilinear Navier-Stokes equations are manipulated so the left-hand side is identical to the Cartesian momentum equations. The right-hand side then consists of grid-stretching curvature terms. These terms are written as functions of a perturbation parameter, so the first-order curvilinear effects are obtained with the lowest-order perturbation terms. As the Cartesian equations' form is preserved, we can readily adapt a Cartesian model to this perturbation curvilinear approach by adding the small curvilinear terms as explicit momentum sources.
publisherAmerican Society of Civil Engineers
titleSimple Curvilinear Method for Numerical Methods of Open Channels
typeJournal Paper
journal volume127
journal issue11
journal titleJournal of Hydraulic Engineering
identifier doi10.1061/(ASCE)0733-9429(2001)127:11(949)
treeJournal of Hydraulic Engineering:;2001:;Volume ( 127 ):;issue: 011
contenttypeFulltext


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record